North Dakota, 2005

Flooding in North Dakota, July 1 to 31, 2005

July 1 to 31, 2005 · NWS FGF · 3 events in 3 counties and zones

15 feet MSL. 10 feet MSL from the summer of 2004.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Devils Lake began the month of July around 1448.75 feet MSL and ended the month around 1449.15 feet MSL. This lake height was close to the high of 1449.10 feet MSL from the summer of 2004. Stump Lake also continued to rise, beginning the month around 1430 feet MSL and ending the month around 1431.5 feet. County road 23 north of Tolna was closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 7:45 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 7:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT THU JUN 30 2005

FORECAST CHALLENGE CONCERNS TEMPERATURES AND BR POTENTIAL.

RELAXING CYCLONIC FLOW...DRYING COLUMN AND LOSS OF HEATING ALL
CONTRIBUTING TO CLEARING SKIES FROM W-E ACROSS FA THIS EVENING.
EXPECT TREND TO CONTINUE WITH FA BECOMING ALL SKC AFT MIDNIGHT.
GUSTY WINDS ALSO ON DECREASE AS SURFACE GRADIENT DIMINISHES AND
PRESSURE RISE MAXIMA FROM MSAS SHIFTS EAST OF FA. AS A RESULT WILL
END CURRENT WIND ADVISORY. SURFACE RIDGE AXIS WILL REACH WESTERN FA
BY MORNING KEEPING MOST OF REGION IN LIGHT W-NW FLOW. HOWEVER WITH
RECENT RAINS AND CLEARING SKIES CANNOT RULE OUT PATCHY BR LATE
TONIGHT SO WILL CONTINUE. TEMPERATURES SEEM ON TRACK SO ALL IN ALL
CURRENT FORECAST IN GOOD SHAPE WITH ONLY MINOR CHANGES PLANNED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jun 30, 6:29 AM CST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
729 AM CDT THU JUN 30 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
729 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORMS ARE FORECAST FOR PARTS OF EASTERN NORTH
DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA FOR FRIDAY AFTERNOON
AND EVENING...
...SEVERE THUNDERSTORMS ARE FORECAST FOR ALL OF EASTERN NORTH DAKOTA
AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR
PARTS OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA NORTH
OF A LINE FROM DEVILS LAKE NORTH DAKOTA TO BEMIDJI MINNESOTA. THE
SEVERE STORMS CAN BE EXPECTED AFTER 1 PM AND SHOULD DIMINISH AFTER
SUNSET. LARGE HAIL AND DAMAGING WIND ARE FORECAST. AN UPPER LEVEL
JET WILL MOVE ACROSS SOUTHERN CANADA ALONG WITH A FAVORABLE WIND
PROFILE AND INCREASING INSTABILITY.

FOR SATURDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR
ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA
FOR SATURDAY NIGHT. THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS
SATURDAY AFTERNOON AND MOVE INTO THE REGION SATURDAY NIGHT. LARGE
HAIL AND DAMAGING WINDS CAN BE EXPECTED. THE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO EASTERN NORTH DAKOTA DURING THE EVENING HOURS
AND MOVE ACROSS THE AREA OVERNIGHT. AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

HOPPES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Benson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Benson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
48.069, -99.366 (the zone’s center; the record gives no point)

Flood, Ramsey

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ramsey forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.050, -100.533

Flood, Nelson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nelson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.922, -98.192 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468019, 5468020, 5468021.